iCliniq logo

Ask a Doctor Online Now

HomeAnswersNeurologymyasthenia gravisMy mother has chikungunya. How long is the recovery period?

How long will it take for my mother to recover from chikungunya and MG?

Share
How long will it take for my mother to recover from chikungunya and MG?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At November 21, 2016
Reviewed AtDecember 18, 2023

Patient's Query

Hi doctor,

My mother is 80 years old. She has been having myasthenia gravis for the last 10 years and it has been under good control. She took only Distinon tablet three times a day till last month. One month ago, she had a viral fever. She was admitted in hospital for 10 days and the doctors treated her for pre crisis myasthenia gravis (MG) and chikungunya. She was discharged after treatment. Since last three weeks, she has been in bed with continuing physiotherapy, but the recovery is taking time. At the time of discharge, she was advised with the following medicines, which we have continued till date. Distinon increased to four times a day, Azoran once daily and Tilstigmin (Neostigmine) thrice daily. Do we need to continue with the medicine? Or should we reduce the dosage? Till when she needs to continue it? Would she come back to her old dosage soon? Lastly, how much is the recovery time for a chikungunya along with MG in an old patient?

Hi,

Welcome to icliniq.com. I agree that the dosages have been increased quite a bit. But, the myasthenia precrisis is treated this way only. Coexisting viral feverchikungunya may be the added reason to increase the doses on higher side. If it was an overdose, she would have experienced the symptoms at the time of starting the doses itself. Theside effect if present will be quite significantsuch as smaller pupils, impairment of far sight, hypotension, bradycardia, excessive salivation, frequency of stools, etc. If she has these symptoms, then we should consider reducing the dose. Otherwise, we should continue the same. The Azoran (Azathioprine) is an immunosuppressive drug, which tries to control the basic pathology of myasthenia. It is an autoimmune response. Regarding recovery,at this age and with these comorbids, she will take time to improve. But, make sure that she receives good and frequent physiotherapy. Honestly, it is unrealistic to predict the exact time frame.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Hardik Nareshbhai Rajyaguru
Dr. Hardik Nareshbhai Rajyaguru

Neurology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

myasthenia gravischikungunya

Ask your health query to a doctor online

Neurology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy